Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Binghamton, NY

June 6, 2000Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 6, 2000, 8:34 PM EDT for Delaware County, Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2000, 8:34 PM EDT (00:34 UTC)
Expired
Jun 6, 2000, 11:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Delaware County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 99 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 070034
FFWBGM
NYC025-105-070330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
834 PM EDT TUE JUN 6 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK.
  DELAWARE COUNTY IN CENTRAL NEW YORK.

* UNTIL 1130 PM EDT.

* AT 830 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A   
THUNDERSTORM WITH VERY HEAVY RAINFALL FROM NEAR LIBERTY TO ROXBURY. 
THE THUNDERTSORMS WERE NEARLY STATIONARY.

AT 830 PM DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS WERE 
PRODUCING MODERATE TO HEAVY RAINFALL IN THE WARNED AREA.  RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING IN 
DELAWARE AND SULLIVAN COUNTIES.  IN ROXBURY...LOCAL POLICE REPORTED 
THAT STREAMS WERE NEAR BANKFULL AND THAT MORE RAIN COULD CAUSE 
FLOODING PROBLEMS.  THERE HAVE ALSO BEEN SCATTERED REPORTS OF 
FLOODED BASEMENTS ACROSS SULLIVAN COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4154 7496 4154 7460 4235 7451 4241 7494

$$

HOLMES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:15 PM EDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT TUE JUN 6 2000

RAIN IS TAKING IT/S SWEET TIME EXITING THE FAR ERN ZONES. MUCH OF
THE FCST AREA WILL STILL HAVE THE RISK OF A SHWR THIS EVENING...AT
LEAST UNTIL THE H5 TROF AXIS PASSES. KBUF 88D IS PRETTY DRY...SO
WILL KEEP CHANCE LOW IN THE WEST. SLO CLRG FROM WEST TO EAST
OVERNIGHT AND WILL XPCT MAINLY CLR SKIES ALL ZONES BY DAYBREAK.
MOIST GROUND MAY RESULT IN SOME FOG...BUT SHRT NGT COMBINED WITH THE
DECENT LOW LVL GRADIENT BHD THE SFC LOW SHD KEEP MOST AREAS MIXED.
WILL NOT BOTHER WITH FOG IN THE ZONES.

HI BASED INV...DRY AIR AT LOW LVLS...AND GOOD MIXING SHD LIMIT CU
FRMG TMRW. MSTLY SUNNY SHD HANDLE IT.

WRM FNT PUSHES THRU WED NGT INTO THU AS THE UPPER RIDGE BUILDS. NGM
MOS POPS ARE CHANCE OVER THE NY ZONES...CLOSE TO LIKELY OVER THE NRN
ZONES. AVN IS MUCH DRIER...KEEPING PCPN SVRL HUNDRED MILES NORTH.
WITH THE DRY LOW LVL AIR...WILL STICK WITH THE CRNT FCST AND ETA/AVN
SOLNS AND KEEP THE FCST DRY FOR NOW.

WEEKEND FCST IS TRICKY AS A BACKDOOR COLD FNT TRIES TO DROP IN AND
GENERATE SHWRS DESPITE THE 588+ H5 HGTS.

WKR ZONE AROUND 230PM...FINALS AROUND 3 PM.

.BGM...NONE.

MORFORD

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.